MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number AT75124
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one sealed atlas pta dilatation catheter was returned for evaluation.On visual evaluation, it was noted there was a slight bend in midsection of the package and it was further noted there was break in the protective tubing.And it was also further noted that there was a slight kink noted to the catheter.Under microscopic observation, slight kink to the catheter shaft was noted and breakage was noted to the inner protective tubing.Due to the nature of the complaint, functional evaluation was not done.Two photos were reviewed.First photo shows the atlas device in a sealed cover where the midsection of the cover seems to be wrinkled.Second photo shows the midsection of the cover where the break at the protective tubing and slight kink to catheter were observed.No other specific anomalies noted and no evidence of sterile breach to the device.Therefore, based on the photo review, the investigation for the reported catheter kink is confirmed , based on the provided photos.Therefore, the investigation is confirmed for the reported catheter kink as the device returned in a condition where there was a kink on the catheter.Therefore, the investigation is confirmed for the identified protective tubing tear as the break(tear) was noted to the protective tubing under microscopic observations.There was no sterility breach noted.A definitive root cause for the alleged catheter kink and the identified protective tubing tear could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 04/2024).
 
Event or Problem Description
It was reported that prior to a procedure, the catheter was allegedly kinked.There was no patient contact.

Brand Name
ATLAS PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12702233
Report Number2020394-2021-01914
Device Sequence Number19986923
Product Code DQY
UDI-Device Identifier00801741062407
UDI-Public(01)00801741062407
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAT75124
Device Catalogue NumberAT75124
Device Lot NumberGFFR1010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2021
Initial Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1